Alert archive / Texas / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Brownsville, TX

March 23, 20218 counties in Texas

NWS Brownsville, TX issued this fire weather watch at Mar 23, 2021, 4:13 AM CDT for 8 counties in Texas. It took effect at Mar 25, 2021, 9:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 4:13 AM CDT (09:13 UTC)
In effect from
Mar 25, 2021, 9:00 AM CDT
Expired
Mar 24, 2021, 4:18 AM CDT
In force
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-863 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS84 KBRO 230913
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
413 AM CDT Tue Mar 23 2021

...Rapid Growth and Spread of Wildfires Possible Thursday....

.A dry cold front surges through Deep South Texas Thursday morning
with plummeting relative humidity and strong winds. Explosive 
spread and growth of any wildfire that are sparked can be expected
with extremely dry and abundant fuels. 

TXZ248>257-351-353-231800-
/O.NEW.KBRO.FW.A.0002.210325T1400Z-210325T2300Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
413 AM CDT Tue Mar 23 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE 
WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, 257, 
351, AND 353...

The National Weather Service in Brownsville has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday afternoon. 

* AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 
  253, 254, 255, 256, 257, 351, and 353. 

* WIND...Northwest 15 to 30 mph gusts near 40 mph. 

* HUMIDITY...10-20 percent, 25-30 percent along the immediate
  coast. 

* HIGHEST THREAT...All of Deep South Texas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. In general...these conditions include
sustained 20 foot winds of 25 MPH or greater...humidity ranging
from below 25 percent in Zapata County to below 45 percent along
the coast...each lasting for 2 hours or more...and cured fuels.
Humidity below 25 percent in most areas will trigger fire danger
at lower wind speeds. Listen for later forecasts and possible Red
Flag Warnings.

The potential exists for extreme fire behavior due to forecast
humidity values below 15 percent...gusty 20 foot winds in excess
of 25 MPH...and highly cured fuels.

&&

$$
3 follow-up statements
695 
WWUS84 KBRO 231743
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1243 PM CDT Tue Mar 23 2021

...Rapid Growth and Spread of Wildfires Possible Thursday....

.A dry cold front will surge through Deep South Texas Thursday 
morning allowing low relative humidity values to develop and 
strong winds to develop in the wake of the front. Explosive 
spread and growth of any wildfire that are sparked can be expected
with extremely dry and abundant fuels.

TXZ248>257-351-353-240145-
/O.CON.KBRO.FW.A.0002.210325T1400Z-210325T2300Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1243 PM CDT Tue Mar 23 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR LOW HUMIDITY AND STRONG WINDS FOR
FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256,
257, 351, AND 353...

* AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 
  253, 254, 255, 256, 257, 351, and 353. 

* WIND...Northwest 15 to 30 mph gusts near 40 mph.

* HUMIDITY...10 to 20 percent, 25 to 30 percent along the 
  immediate coast.

* HIGHEST THREAT...All of Deep South Texas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. In general...these conditions include
sustained 20 foot winds of 25 MPH or greater...humidity ranging
from below 25 percent in Zapata County to below 45 percent along
the coast...each lasting for 2 hours or more...and cured fuels.
Humidity below 25 percent in most areas will trigger fire danger
at lower wind speeds. Listen for later forecasts and possible Red
Flag Warnings.

The potential exists for extreme fire behavior due to forecast
humidity values below 15 percent...gusty 20 foot winds in excess
of 25 MPH...and highly cured fuels.

&&

$$

Castillo
799 
WWUS84 KBRO 240144
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
844 PM CDT Tue Mar 23 2021

...Rapid Growth and Spread of Wildfires Possible Thursday....

.A dry cold front will surge through Deep South Texas Thursday
morning allowing low relative humidity values to develop and
strong winds to develop in the wake of the front. Explosive
spread and growth of any wildfire that are sparked can be
expected with extremely dry and abundant fuels.

TXZ248>257-351-353-241030-
/O.CON.KBRO.FW.A.0002.210325T1400Z-210325T2300Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
844 PM CDT Tue Mar 23 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR LOW HUMIDITY AND STRONG WINDS FOR
FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256,
257, 351, AND 353...

* AFFECTED AREA...Fire weather zones 248, 249, 250, 251, 252, 
  253, 254, 255, 256, 257, 351, and 353. 

* WIND...Northwest 15 to 30 mph gusts near 40 mph.

* HUMIDITY...10 to 20 percent, 25 to 30 percent along the 
  immediate coast.

* HIGHEST THREAT...All of Deep South Texas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. In general...these conditions include
sustained 20 foot winds of 25 MPH or greater...humidity ranging
from below 25 percent in Zapata County to below 45 percent along
the coast...each lasting for 2 hours or more...and cured fuels.
Humidity below 25 percent in most areas will trigger fire danger
at lower wind speeds. Listen for later forecasts and possible Red
Flag Warnings.

The potential exists for extreme fire behavior due to forecast
humidity values below 15 percent...gusty 20 foot winds in excess
of 25 MPH...and highly cured fuels.

&&

$$

Speece
413 
WWUS84 KBRO 240918
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
418 AM CDT Wed Mar 24 2021

...Rapid Growth and Spread of Wildfires Possible Thursday....

.A dry cold front will surge through deep south Texas Thursday 
morning allowing very low relative humidity values to develop and
strong winds to develop in the wake of the front. Explosive 
spread and growth of any wildfire that are sparked can be expected
with extremely dry and abundant fuels.

TXZ248>257-351-353-241730-
/O.UPG.KBRO.FW.A.0002.210325T1400Z-210325T2300Z/
/O.NEW.KBRO.FW.W.0002.210325T1400Z-210325T2300Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
418 AM CDT Wed Mar 24 2021

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY FOR
LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 248, 249, 
250, 251, 252, 253, 254, 255, 256, 257, 351, AND 353...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 9 AM to 6 PM CDT Thursday. The
Fire Weather Watch is no longer in effect.

* WIND...Northwest 15 to 30 mph gusts near 40 mph.

* HUMIDITY...10 to 20 percent, 25 to 30 percent along the 
  immediate coast.

* HIGHEST THREAT...All of Deep South Texas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision 
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

63

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 23, 3:53 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 23, 3:53 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
353 AM CDT Tue Mar 23 2021

.SHORT TERM (Now through Wednesday): Low pressure across the
Southern Plains lifts northeast today and into the western Great
Lakes by Wednesday, turning 500mb flow southwest across Deep South
Texas. A weak surface frontal boundary arrives near daybreak this
morning with patchy fog across the CWA before the front and very dry
air following the front. The best chance of any rain remains
offshore. Easterly onshore flow returns by this afternoon and turns
southeast this evening into tonight. Model guidance suggests marine
fog development this evening with the onshore flow and boost to
lower level moisture, with patchy inland fog development after
midnight tonight. Dry air works west to east again during the day
Wednesday, with any remaining fog sticking to the coast.

Temperatures inland reach toward the upper 80s to low 90s today,
remain in the low to mid 60s tonight, and warm a few degrees more on
Wednesday afternoon. RH values along and west of I69C crash below 20
percent this afternoon, with a few locations across Zapata, Jim
Hogg, and Starr counties falling to near single digit humidity
values. Highs across the upper valley and western ranchland
locations may reach into the mid to upper 90s Wednesday afternoon.
This will send RH values crashing again toward the low teens by the
afternoon across Zapata, Jim Hogg, and Starr counties.

.LONG TERM (Wednesday night through Monday): Deterministic models
remain in good consistency in the early part of the long term and
have come back in line for the latter half of the period. Main
challenges are the increase fire weather threat Thursday behind a
dry cold front and the chance of rain next Sunday with another
front.

A mid-level shortwave trough moves through the Thursday with surface
low pressure developing along cold front across SW Texas. This cold
front sweeps through the CWA early Thursday with a very dry air mass
coming off the Mexican Plateau. Influenced by the surface low the
pressure gradient strengthens significant right behind the front
with NW winds of 35-50kts indicated at 925-850mb...sfc winds will
easily top 20 knots with higher gusts as the front passes through
the region. Mean RH levels in the 100-500mb layer plumment between
10-20 percent shown by both the GFS/ECWMF.  The combination of the
dry and windy airmass and the increased fire danger due to ongoing
severe to exceptional drought will be issuing a Fire Weather Watch
from 9 AM to 6 PM for all of Deep South Texas. Temperatures do not
cool off behind the front and may even top 90 degrees in several
locations as compression of the dry air takes place with the slight
downslope component of the wind.

Mid-level flow turns quickly southwest as upper ridge builds over
the Gulf and an upstream trough/close low settles over the SW corner
of the country now shown by both the GFS and ECMWF. This should
result in surface winds quickly return off Gulf with an uptick in
moisture and near to above normal temperatures Friday and Saturday.
The mid-level upper trough. Forecast gets a little wishy-washy
Sunday and Monday as the SW Desert lifts northeast filling in as it
rides over a mid-level ridge over Texas. A strong northern stream
trough moves over the Great Lakes with a trailing cold front moving
across the state Sunday. This may result in a low chance of rain
along the Rio Grande and the RGV as some weak isentropic lift
develops as surface high pressure pushes south. The front if it
makes this far south is shown to retreat quickly north Monday
with the potential of a breezy and warm day.

&&

.MARINE:.MARINE (Now through Wednesday): The pressure gradient
continues to weaken along the lower Texas coast today as a weak
frontal boundary arrives this morning. The best chance of rain
along the frontal boundary remains offshore today. Easterly to
southeasterly onshore flow returns this afternoon through
Wednesday, boosting low level moisture and allowing marine fog to
develop this evening into Wednesday. Expect moderate seas of
generally 3 to 5 feet.

(Wednesday night through Saturday)...Moderate southerly
flow and sea will be in place Wed night in advance of a cold front.
This dry front works its way offshore later Thursday morning with a
potential for a brief period of moderately strong winds. Models
suggest the gradient to weaken rapidly in the afternoon as surface
low pressure moves well north of the Southern Gulf coast. High
pressure pushes northeast Thursday night into Friday with a longer
Northeast fetch of winds allowing for seas to briefly increase.
Exercise caution wording is anticipated for both Thursday and Friday
with low probability of brief small craft advisory conditions,
mainly for winds, a few hours behind the front. A weakening gradient
develops for Saturday mid-level ridge builds over the central Gulf
of Mexico providing a light onshore flow for the lower Texas coastal
waters.

&&

.FIRE WEATHER...Elevated fire weather conditions continue today
and Wednesday, despite the lack of winds to meet Fire Danger
statement criteria. Worsening drought and near explosive fuel
state will combine with RH values below 20 percent along and west
of I69C today to create an increased threat for wildfire
development. RH values across Zapata, Jim Hogg, and Starr counties
may crash into the low teens or near single digits this
afternoon, and less than 15 percent on Wednesday afternoon. For
Thursday very dry airmass and stronger NW winds develop behind and
cold front. Relative humidity to plummet early dropping below 20
percent all the way to the coast by Noon with wind gusts exceeding
35 mph. A Fire weather watch will be posted for all of Deep South
Texas Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  66  83  67 /  10   0   0   0
BROWNSVILLE          85  67  87  68 /  10   0   0   0
HARLINGEN            87  65  90  67 /  10   0   0   0
MCALLEN              90  66  94  67 /  10   0   0   0
RIO GRANDE CITY      92  65  97  65 /   0   0   0   0
SOUTH PADRE ISLAND   73  66  73  67 /  10   0  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
     afternoon for TXZ248>257-351-353.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

56-Hallman/Short Term/Aviation/Fire Weather
59-GB/Long-term/Fire Weather
Hazardous weather outlook, Mar 23, 3:53 AM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
353 AM CDT Tue Mar 23 2021

TXZ248>257-351-353-240900-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
353 AM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at the beaches of
South Padre Island and at Boca Chica Beach.

Elevated fire weather conditions are possible this afternoon
across Zapata, Jim Hogg, and Starr counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach through the entire
period.

Elevated to critical fire weather conditions are possible
Wednesday and Thursday.

A Fire Weather Watch is in effect from 9 AM to 6 PM on Thursday
across all of Deep South Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-240900-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
353 AM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories may be needed Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Fire Weather Watches in Texas, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.